Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 9, 2011, 12:43 PM EST for 7 counties in Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 12:43 PM EST (17:43 UTC)
- Expired
- Mar 9, 2011, 1:30 PM EST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:50 PM EST | TSTM WND DMG | Edison, GA | TREES DOWN IN EDISON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 9:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS52 KTAE 091743
SVRTAE
GAC007-037-095-099-177-243-273-091830-
/O.NEW.KTAE.SV.W.0007.110309T1743Z-110309T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 PM EST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAKER COUNTY IN SOUTHWEST GEORGIA...
CALHOUN COUNTY IN SOUTHWEST GEORGIA...
WESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
NORTHERN EARLY COUNTY IN SOUTHWEST GEORGIA...
EXTREME SOUTHWESTERN LEE COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
SOUTHERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 130 PM EST
* AT 1242 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHELLMAN TO EDISON TO BLAKELY...OR ALONG A LINE EXTENDING FROM
20 MILES SOUTHEAST OF LUMPKIN TO 31 MILES SOUTHEAST OF GEORGETOWN
TO 27 MILES EAST OF DOTHAN...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON...MORGAN...DAWSON AND LEARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN
GEORGIA.
&&
LAT...LON 3181 8430 3158 8430 3127 8447 3127 8508
3150 8489 3150 8483 3152 8481 3154 8481
3156 8479 3157 8481 3160 8482 3183 8471
TIME...MOT...LOC 1742Z 270DEG 30KT 3179 8466 3160 8470
3133 8496
$$1 follow-up statement
572
WWUS52 KTAE 091801
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EST WED MAR 9 2011
GAC007-037-095-099-177-243-273-091830-
/O.CON.KTAE.SV.W.0007.000000T0000Z-110309T1830Z/
BAKER GA-EARLY GA-CALHOUN GA-DOUGHERTY GA-LEE GA-RANDOLPH GA-
TERRELL GA-
101 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR SOUTHERN TERRELL...SOUTHEASTERN RANDOLPH...EXTREME SOUTHWESTERN
LEE...WESTERN DOUGHERTY...CALHOUN...NORTHERN EARLY AND NORTHWESTERN
BAKER COUNTIES IN SOUTHWEST GEORGIA...
AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DAWSON TO CORDRAYS MILL TO OLD
DAMASCUS...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF PRESTON
TO 33 MILES SOUTH OF PRESTON TO 36 MILES EAST OF DOTHAN...MOVING EAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROWENA...NICHOLASVILLE...OAK HILL...CLARKS MILL...WILLIAMSBURG...
HEROD...DAWSON MUNICIPAL A/P...DAMASCUS...DOUGLASVILLE...LEARY...
CHICKASAWHATCHEE...BRIDGES CROSSROAD...BERMUDA...IVEYS MILL...
SASSER...HOLT...CRESTVIEW...PATMOS...MILFORD...BETHANY...DUCKER AND
ELMODEL WMA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN
GEORGIA.
&&
LAT...LON 3181 8430 3158 8430 3127 8447 3127 8508
3150 8489 3150 8483 3152 8481 3154 8481
3156 8479 3157 8481 3160 8482 3183 8471
TIME...MOT...LOC 1800Z 270DEG 30KT 3178 8448 3159 8452
3132 8479
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 9:50 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 9, 9:50 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EST WED MAR 9 2011
...TORNADO WATCH NUMBER 47 IS IN EFFECT UNTIL 5 PM EST (4 PM CST)...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS FOR WESTERN
BEACHES...
.DISCUSSION...THE LEADING EDGE OF A SQUALL LINE EXTENDED FROM JUST
WEST OF AUBURN ALABAMA SOUTHWEST TO NEAR NEW ORLEANS AT 9 AM EST.
THE SQUALL LINE WAS AHEAD OF A STRONG COLD FRONT AND WAS ADVANCING
EASTWARD AT AROUND 30 MPH WHILE INDIVIDUAL CELLS WERE MOVING TO THE
NORTHEAST AT 50 MPH. THESE STORMS WILL MOVE INTO OUR SOUTHEAST
ALABAMA COUNTIES AND THE FLORIDA PANHANDLE LATER THIS MORNING AND
THEN ACROSS THE REMAINDER OF OUR CWA THIS AFTERNOON/EVENING.
NUMEROUS WEATHER WARNINGS HAVE BEEN ISSUED BY THE BIRMINGHAM AND
MOBILE WEATHER OFFICES AND A TORNADO WATCH IS CURRENTLY IN EFFECT
UNTIL 18Z FOR PORTIONS OF THEIR FORECAST AREAS. A TORNADO WATCH HAS
ALSO BEEN ISSUED FOR A LARGE PORTION OF OUR CWA UNTIL 5 PM EST (4 PM
CST). THESE STORMS WILL BE MONITORED CLOSELY AND WARNINGS WILL BE
ISSUED IF WARRANTED. THE MAIN SEVERE THREAT CONTINUES TO BE DAMAGING
THUNDERSTORM WINDS. VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL
ALSO ACCOMPANY THE STORMS. GRIDS AND ZONES HAVE ALREADY BEEN
UPDATED.
&&
.MARINE...A COLD FRONT WILL APPROACH THE MARINE AREA TODAY THEN MOVE
THROUGH FROM WEST TO EAST TONIGHT INTO THURSDAY MORNING. MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE
MARINE AREA THROUGH TONIGHT WITH LOCALLY HIGHER WINDS AND SEAS
POSSIBLE IN AND AROUND THE HEAVIER SHOWERS. A SMALL CRAFT ADVISORY
IS IN EFFECT UNTIL 1PM EST THURS. CONDITIONS WILL SLOWLY IMPROVE
THURSDAY AFTERNOON INTO FRIDAY AS HIGH PRESSURE BUILDS BACK OVER THE
REGION.
&&
.AVIATION...MVFR/IFR CIGS WILL PREVAIL TODAY AS A STRONG COLD FRONT
APPROACHES FROM THE WEST. MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL MOVE OVER THE AREA FROM
WEST TO EAST OVER THE DHN/ECP TERMINALS LATER THIS MORNING/EARLY
AFTERNOON...THEN OVER THE ABY/TLH/VLD SITES LATER THIS
AFTERNOON/EVENING. GUSTY SOUTHERLY WINDS WILL REMAIN IN PLACE TODAY
AND WILL STEADILY VEER TO SW THIS EVENING...THEN NW THROUGH THE
OVERNIGHT PERIOD AS THE FRONT MOVES THROUGH. PERIODS WITH IFR
CIGS/VSBYS WILL BE POSSIBLE THROUGH THIS PERIOD...ESPECIALLY AS THE
MAIN LINE OF CONVECTION MOVES THROUGH.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY TODAY WALTON AND BAY COUNTIES.
FIRE WX WATCH THURS AFTN FOR PORTIONS OF INLAND BIG BEND.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY ALL ZONES.
&&
BARRY/CAMPHazardous weather outlook, Mar 9, 4:20 AM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EST WED MAR 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 AM EST WED MAR 9 2011 /320 AM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE FORECAST AREA... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION FROM WEST TO EAST. WHILE DAMAGING STRAIGHT LINE WIND IS THE MAIN THREAT... ISOLATED TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE OVER OUR LOCAL AREA THROUGH LATE TONIGHT. LOCALLY HEAVY RAIN IS LIKELY WITH LOCALIZED FLOODING OF STREETS...STREAMS AND ROADS POSSIBLE. AHEAD OF THE FRONT...ONSHORE WINDS WILL INCREASE AND BECOME GUSTY. THIS WILL LIKELY GENERATE HIGH SURF ACROSS THE BEACHES OF WALTON AND BAY COUNTIES. THEREFORE A HIGH SURF ADVISORY IS IN EFFECT FOR THESE AREA. LOCALLY HEAVY RAIN IS LIKELY THROUGH THE DAY... ESPECIALLY ACROSS AREAS WEST OF THE APALACHICOLA RIVER. SOUTHEAST WINDS OVER THE MARINE AREA AROUND 20 KNOTS AND SEAS BUILDING TO 5 TO 7 FEET OFFSHORE WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. A HIGH RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE ALONG THE SOUTHEAST FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE FRONT WILL EXIT FROM WEST TO EAST ON THURSDAY WITH LINGERING SHOWERS POSSIBLE DURING THE MORNING...MAINLY EASTERN AREAS. IN ITS WAKE...HIGH PRESSURE WILL A DRIER AND COOLER AIR MASS AND GUSTY OFFSHORE WINDS WILL OVERSPREAD THE REGION. THIS WOULD FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR INTO THE WEEKEND. TEMPERATURES WILL DIP INTO THE 30S THURSDAY AND FRIDAY NIGHTS... THEN STEADILY CLIMB BACK TOWARD AVERAGE OVER THE WEEKEND. THE NEXT CHANCE OF RAIN WILL BE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Mar 9, 10:36 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1036 AM EST WED MAR 9 2011 ALZ065-068-091615- COFFEE-GENEVA- 936 AM CST WED MAR 9 2011 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND GENEVA COUNTIES... * UNTIL 1015 AM CST AT 936 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF TROY TO 7 MILES NORTHEAST OF EODA TO WATKINS BRIDGE...OR ALONG A LINE EXTENDING FROM 1 TO 3 TO 2...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... ELBA BY 950 AM CST. NEW BROCKTON BY 1005 AM CST. SAMSON BY 1010 AM CST. ENTERPRISE BY 1015 AM CST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Local storm report, Mar 9, 11:34 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG ARITON 31.60N 85.72W
03/09/2011 DALE AL EMERGENCY MNGR
ROOF DAMAGE TO BUILDING
1059 AM TSTM WND DMG BLUFF SPRING 31.57N 86.07W
03/09/2011 COFFEE AL EMERGENCY MNGR
TREES DOWN IN NORTHWEST COFFEE COUNTY.
&&
CAMPLocal storm report, Mar 9, 12:27 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1227 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG ABBEVILLE 31.57N 85.25W
03/09/2011 HENRY AL EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 10 EAST NEAR ABBEVILLE.
&&
CAMPLocal storm report, Mar 9, 12:34 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1234 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG FORT GAINES-CLAY AIRPOR 31.64N 85.04W
03/09/2011 CLAY GA EMERGENCY MNGR
TREE ON HOUSE IN FORT GAINES. REPORTS OF TREES DOWN
THROUGHOUT COUNTY.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:04 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Quitman, Randolph | 41 min |
| Mar 9, 12:11 PM EST | Tornado Warning | TAE | Clay | 15 min |
| Mar 9, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Worth | 43 min |
| Mar 9, 2:00 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 45 min |
| Mar 9, 2:17 PM EST | Tornado Warning | TAE | Colquitt, Tift, Worth | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.